Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 40, NWS Wichita, KS

August 25, 20054 counties in Kansas

NWS Wichita, KS issued this flash flood warning at Aug 25, 2005, 12:26 AM CDT for 4 counties in Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2005, 12:26 AM CDT (05:26 UTC)
Expired
Aug 25, 2005, 4:30 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 155 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 250532
FFWICT
KSC001-133-205-207-250930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1226 AM CDT THU AUG 25 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.
  WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 430 AM CDT.

* AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO
  TRAIN FROM WEST TO EAST ACROSS THE WARNED AREA. RAINFALL RATES
  TO AROUND ONE INCH AN HOUR ARE EXPECTED TO CONTINUE OVER AREAS
  THAT HAVE ALREADY EXPERIENCED HEAVY RAINFALL.

* SLOW MOVING AND TRAINING THUNDERSTORMS ARE PRODUCING TORRENTIAL 
  RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL
  WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL 
  EXPERIENCE FLOODING INCLUDE...CHANUTE...IOLA...YATES CENTER...
  ALTOONA...BUFFALO...ERIE...FREDONIA...GALESBURG...
  GAS...HUMBOLDT...LA HARPE AND MORAN.

THIS IS A POTENTIALLY VERY DANGEROUS SITUATION
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLOOD OR FLASH FLOOD
WARNINGS IN EFFECT FOR THESE AREAS.

LAT...LON 3747 9595 3745 9509 3802 9509 3803 9595

$$

DARMOFAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 8:19 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 24, 8:19 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT WED AUG 24 2005

.DISCUSSION...
MESO TRENDS/OVERNIGHT FORECAST...

SUDDENLY VERY BUSY THIS EVENING, AS SEVERE CONVECTION DEVELOPED
RAPIDLY NORTH FROM OKLAHOMA INTO SOUTH CENTRAL KANSAS. ALTHOUGH
PERHAPS INITIALLY TOO FAR NORTH WITH DEVELOPMENT, THE MESOETA MAY
HAVE BEST HANDLE ON FURTHER EVOLUTION OF LATE EVENING AND
OVERNIGHT CONVECTIVE TRENDS. LATEST SATELLITE AND RADAR SHOWED
CONVECTIVE CLUSTERS DEVELOPING ALONG TROPICAL MOISTURE PLUME FROM
NORTHWEST OKLAHOMA INTO SOUTHERN KANSAS. THE MESOETA SUGGESTS THIS
ACTIVITY WILL CONTINUE TO BLOSSOM THRU THE LATE EVENING, WITH AT
LEAST SCATTERED, TO AT TIMES NUMEROUS, STORMS AFFECTING MUCH OF
CENTRAL AND SOUTHEAST KANSAS TO THE SOUTH OF HIGHWAY 56. THEREFORE
HAVE EXPANDED FLOOD WATCH FOR THIS AREA, LESS A FEW COUNTIES IN
THE SOUTHEAST CORNER OF THE FORECAST AREA.

UPDATED GRIDS TEXT PRODUCTS COMING OUT TO REFLECT LATEST AND
EXPECTED TRENDS...

KED

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT WED AUG 24 2005/

DISCUSSION...

MAIN FORECAST CHALLENGE WILL BE LOCATION OF HEAVIEST PRECIP FOR
TONIGHT THROUGH FRI AS ACTIVE LATE SUMMER PATTERN REMAINS IN PLACE.

TONIGHT-THU:
WILL GO AHEAD AND CANCEL THE CURRENT FLOOD WATCH FOR CENTRAL AND
SOUTH CENTRAL KS AND ISSUE ANOTHER ONE FOR ONLY THREE COUNTIES IN SE
KS. WILL GO WITH A WATCH FOR COORDINATION PURPOSES AND ALSO THIS
WOULD BE THE MOST LIKELY COUNTIES TO BE AFFECTED. MOST OF CWA WILL
BE UNDER THE INFLUENCE OF RIGHT ENTRANCE REGION OF UPPER JET FROM
00-06Z. IT APPEARS AFTER 06Z THE BETTER ISENTROPIC LIFT AND 850MB
CONVERGENCE SHIFTS EAST OVER EXTREME EAST KS AND MO. SO FEEL THE
BEST SHOT AT SOME FLOODING TONIGHT WOULD BE BETWEEN 00-06Z TONIGHT.
THE GFS AND UK KEEP THE HEAVIER PRECIP NORTH AND EAST OF THE AREA
WITH ETA A BIT FURTHER SOUTH. WITH THIS DISCREPANCY, WILL ONLY GO
WITH THOSE THREE COUNTIES FOR WATCH TONIGHT. HOWEVER, CURRENTLY
MONITORING WEST-CENTER OK ALONG WITH WEST KS FOR ADDITIONAL
DEVELOPMENT OVER THE NEXT FEW HOURS. IF EITHER OR BOTH OF THESE
AREAS CAN ORGANIZE AN MCS, EVENING SHIFT MAY WANT TO EXPAND FLOOD
WATCH. THE PRECIP SHOULD CONTINUE SHIFTING EAST THROUGH THE DAY THU
WITH MOST OF THE AREA PRECIP FREE BY THU AFTERNOON. FEEL THE MAIN
AREAS OF PRECIP THU WILL BE OVER THE HIGH PLAINS AND EAST OF
FORECAST AREA.

JUST AS THE LAST FEW DAYS MAX TEMPS WILL BE HELD DOWN BY VERY MOIST
GROUNDS AND IT SEEMS THE GFS/MAV NUMBERS ARE WAY OVERDONE.

THU NIGHT-SAT:
STRONG UPPER WAVE WILL DIP SOUTH OVER THE NORTHERN PLAINS ON THU
NIGHT. THE RIGHT ENTRANCE REGION OF A CYCLONICLLY CURVED JET WILL
BRING WIDESPREAD SHOWERS AND STORMS TO PORTIONS OF EASTERN NE AND SW
IOWA. CORFIDI VECTORS WOULD TRACK ANYTHING THAT DEVELOP UP THERE
SOUTH AND MAY AFFECT THE NE PERIPHERY OF FORECAST AREA THU NIGHT.
WEAK SURFACE BOUNDARY SHOULD SINK SOUTH BEHIND THIS STRONG WAVE
THROUGH THE DAY FRI AND SHOULD BE THE FOCUS FOR MORE SHOWERS AND
STORMS. THE BEST SHOT FOR PRECIP SAT AND SAT NIGHT LOOKS TO BE OVER
THE SOUTHERN PORTION OF FORECAST AREA CLOSER TO WHERE THE FRONT
SHOULD BE SITUATED. JUST HAS BEEN THE CASE THE LAST SEVERAL DAYS
SHOULD BE PLENTY OF MOISTURE TO WORK WITH THESE DAYS AS FRONT REALLY
DOES NOT SLAM THOUGH SIGNIFICANTLY DRIER AIR.

WILL WARM MAX TEMPS FOR FRI AND SAT CLOSER TO NORMAL VALUES BUT AM
HESITANT TO GO TOO HIGH WITH CONTINUED MOIST GROUNDS.

SUN-WED:
LEFT SUN THROUGH TUE DRY FOR NOW AS THERE SHOULD BE SOME SUBSIDENCE
BETWEEN THE WAVE THAT LIFTS NORTH OVER THE NORTHERN GREAT LAKES AND
OUR NEXT STRONG WAVE DIGGING OVER THE PACIFIC NORTHWEST. WILL START
TO INTRODUCE SHOWERS AND STORMS AGAIN ON WED AS THIS NEXT POWERFUL
UPPER WAVE STARTS TO DIG OVER THE ROCKIES PLACING MOST OF FORECAST
AREA IN FAVORABLE DIFFLUENCE SW FLOW ALOFT. AT THIS TIME THE GFS
SEEMS TO BE DIGGING THIS SYSTEM DEEPER AND A BIT SLOWER THAN THE ECM
WHICH GOES NEGATIVE TILT WITH IT OVER THE NORTHERN PLAINS.
NEVERTHELESS THE MIDDLE OF NEXT WEEK SHOULD BE ACTIVE ACROSS THE
PLAINS.

WARMED MAXS UP FOR MON AND TUE AS WARM 850MB TEMPS START TO SPREAD
NORTH AHEAD OF APPROACHING WAVE. HOWEVER, STILL A BIT HESITANT TO GO
TOO MUCH ABOVE CLIMO WITH SOME RESIDUAL LOW LEVEL MOISTURE POSSIBLE.

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  92  71  91 /  50  30  20  30
HUTCHINSON      70  92  70  91 /  40  20  20  30
NEWTON          70  91  71  91 /  60  30  20  30
ELDORADO        70  91  72  91 /  60  40  20  30
WINFIELD-KWLD   71  93  73  92 /  50  30  20  30
RUSSELL         68  93  68  89 /  30  10  30  30
GREAT BEND      69  94  69  90 /  30  10  30  30
SALINA          69  93  70  91 /  40  30  40  40
MCPHERSON       69  92  70  91 /  50  30  30  30
COFFEYVILLE     71  90  73  92 /  60  50  20  30
CHANUTE         71  89  72  92 /  60  50  20  40
IOLA            71  89  71  91 /  60  50  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 10 AM THURSDAY FOR KSZ050-KSZ051-KSZ052-KSZ053-
KSZ067-KSZ068-KSZ069-KSZ070-KSZ071-KSZ072-KSZ082-KSZ083-KSZ091-
KSZ092-KSZ093-KSZ094-KSZ095-KSZ096-KSZ098.

&&

DARMOFAL/LAWSON
Hazardous weather outlook, Aug 24, 8:33 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT WED AUG 24 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
833 PM CDT WED AUG 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST KANSAS UNTIL MIDNIGHT. DAMAGING WINDS TO 75 MPH
WILL BE THE PRIMARY SEVERE RISK ALONG WITH LARGE HAIL. HOWEVER
AN ISOLATED TORNADO IS ALSO POSSIBLE ACROSS SOUTH CENTRAL KANSAS.

LOCALLY HEAVY RAINFALL WILL ALSO BE OF INCREASING CONCERN
OVERNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS, TO
TO THE SOUTH OF HIGHWAY 56. THIS MAY RESULT IN RENEWED
FLOODING ACROSS THE AREA INTO EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LINGERING THUNDERSTORMS THURSDAY MORNING IN
SOUTHEASTERN KANSAS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN
WITH THESE STORMS.

THE NEXT CHANCE OF THUNDERSTORMS WILL COME LATE THURSDAY NIGHT
THROUGH SATURDAY AS A COLD FRONT PUSHES INTO THE KANSAS REGION.
THERE IS A CHANCE THAT A FEW SEVERE THUNDERSTORMS MAY ACCOMPANY THIS
FRONT, PARTICULARLY FRIDAY AFTERNOON AND EVENING. JUST AS THE LAST
FEW DAYS, ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
SOME FLOODING. LATER OUTLOOKS WILL BE ABLE TO DEFINE THE MAIN
THREATS FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT OVER SOUTH CENTRAL
AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KED/LAWSON

In the hours before

Special weather statement, Aug 24, 11:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT WED AUG 24 2005

KSZ083-250445-
SEDGWICK-
1120 PM CDT WED AUG 24 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS SCATTERED ACROSS PRIMARILY THE NORTHERN HALF OF
SEDGWICK COUNTY. THIS SIGNIFICANT WEATHER ADVISORY INCLUDES THE
WICHITA METRO AREA. THE THUNDERSTORMS WERE MOVING EAST AROUND 35 MPH.

HAIL TO AROUND 1/2 INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE
FROM THESE THUNDERSTORMS. THE CLOUD-TO-GROUND LIGHTNING IS FREQUENT
AND DANGEROUS REFRAIN FROM USING ELECTRICAL APPLIANCES AND STAY OFF
THE TELEPHONE EXCEPT IN CASES OF EMERGENCY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES
Local storm report, Aug 24, 11:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT WED AUG 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND GST     11 SW ANTHONY           37.03N 98.15W
08/24/2005  60 MPH           HARPER             KS   TRAINED SPOTTER

0620 PM     TSTM WND GST     3 SSW ANTHONY           37.12N 98.05W
08/24/2005  65 MPH           HARPER             KS   TRAINED SPOTTER

0620 PM     HAIL             3 SSW ANTHONY           37.12N 98.05W
08/24/2005  0.75 INCH        HARPER             KS   TRAINED SPOTTER

0643 PM     TSTM WND GST     1 SSE FREEPORT          37.18N 97.85W
08/24/2005  65 MPH           HARPER             KS   TRAINED SPOTTER

0651 PM     TSTM WND GST     5 ENE METCALF STN       37.10N 97.71W
08/24/2005  60 MPH           SUMNER             KS   TRAINED SPOTTER

0705 PM     TSTM WND GST     6 SW MAYFIELD           37.20N 97.61W
08/24/2005  60 MPH           SUMNER             KS   TRAINED SPOTTER

0718 PM     TSTM WND GST     9 SSW WELLINGTON        37.16N 97.49W
08/24/2005  70 MPH           SUMNER             KS   TRAINED SPOTTER

0718 PM     TSTM WND DMG     9 SSW WELLINGTON        37.16N 97.49W
08/24/2005                   SUMNER             KS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

0736 PM     FLOOD            WELLINGTON              37.27N 97.40W
08/24/2005                   SUMNER             KS   LAW ENFORCEMENT

            WATER REPORTED OVER ROADS ACROSS THE CITY OF WELLINGTON.

0741 PM     TSTM WND GST     5 E BELLE PLAINE        37.41N 97.20W
08/24/2005  60 MPH           SUMNER             KS   TRAINED SPOTTER

0744 PM     TSTM WND GST     NE UDALL                37.39N 97.12W
08/24/2005  60 MPH           COWLEY             KS   TRAINED SPOTTER

0744 PM     TSTM WND GST     NE UDALL                37.39N 97.12W
08/24/2005  60 MPH           COWLEY             KS   TRAINED SPOTTER

0756 PM     TSTM WND GST     DOUGLASS                37.52N 97.01W
08/24/2005  60 MPH           BUTLER             KS   NWS EMPLOYEE

0758 PM     TSTM WND DMG     UDALL                   37.39N 97.12W
08/24/2005                   COWLEY             KS   LAW ENFORCEMENT

            ROOF DAMAGE REPORTED TO A FEW HOMES ON THE SOUTH END OF
            TOWN.

0800 PM     TSTM WND GST     1 N DERBY               37.54N 97.27W
08/24/2005  65 MPH           SEDGWICK           KS   TRAINED SPOTTER

0800 PM     TSTM WND DMG     WICHITA                 37.69N 97.34W
08/24/2005                   SEDGWICK           KS   NWS EMPLOYEE

            8 INCH IN DIAMETER TREE LIMBS DOWN AND FENCE BLOWN OVER.

0801 PM     TSTM WND DMG     3 SW WICHITA            37.66N 97.38W
08/24/2005                   SEDGWICK           KS   BROADCAST MEDIA

            LARGE FLAG POLL BLOWN OVER AT PAWNEE AND MAIZE RD.
            ESTIMATED WIND GUSTS OVER 60 MPH.

0811 PM     TSTM WND DMG     3 W WICHITA             37.69N 97.40W
08/24/2005                   SEDGWICK           KS   BROADCAST MEDIA

            KSN HAS REPORTED THAT AT LEAST A DOZEN HOMES ROOFS HAD
            BEEN DAMAGED WITH A FEW TREES DOWN.

0812 PM     TSTM WND GST     4 NW WICHITA            37.73N 97.39W
08/24/2005  52 MPH           SEDGWICK           KS   BROADCAST MEDIA

            KSN WEATHER LAB AT NORTHWEST HIGH SCHOOL REPORTED 52 MPH
            WIND.

0832 PM     FUNNEL CLOUD     11 E ARLINGTON          37.88N 97.98W
08/24/2005                   RENO               KS   TRAINED SPOTTER

0832 PM     TSTM WND GST     7 SE HUTCHINSON         37.99N 97.83W
08/24/2005  60 MPH           RENO               KS   TRAINED SPOTTER

0832 PM     TSTM WND GST     11 E ARLINGTON          37.88N 97.98W
08/24/2005  65 MPH           RENO               KS   TRAINED SPOTTER

0858 PM     TSTM WND GST     HAVEN                   37.90N 97.78W
08/24/2005  65 MPH           RENO               KS   BROADCAST MEDIA

            KFDI DAN DILLON REPORTED VIA PHONE.

0858 PM     TSTM WND GST     SE HOWARD               37.47N 96.26W
08/24/2005  60 MPH           ELK                KS   TRAINED SPOTTER

0908 PM     HAIL             FALL RIVER              37.61N 96.03W
08/24/2005  1.50 INCH        GREENWOOD          KS   LAW ENFORCEMENT

0922 PM     HAIL             2 E ABBYVILLE           37.97N 98.17W
08/24/2005  0.75 INCH        RENO               KS   TRAINED SPOTTER

0922 PM     TSTM WND GST     1 N YATES CENTER        37.88N 95.73W
08/24/2005  60 MPH           WOODSON            KS   TRAINED SPOTTER

0950 PM     FLOOD            2 N EUREKA              37.85N 96.29W
08/24/2005                   GREENWOOD          KS   LAW ENFORCEMENT

            LAKE ROAD NORTH OF THE CITY OF EUREKA HAS BEEN CLOSED DUE
            TO WATER OVER THE ROAD.

0953 PM     HAIL             9 NNE YATES CENTER      38.00N 95.70W
08/24/2005  0.88 INCH        WOODSON            KS   TRAINED SPOTTER

1034 PM     TSTM WND GST     5 NNW THAYER            37.56N 95.51W
08/24/2005  60 MPH           NEOSHO             KS   TRAINED SPOTTER

1035 PM     TSTM WND GST     CHANUTE                 37.67N 95.46W
08/24/2005  58 MPH           NEOSHO             KS   ASOS

1035 PM     TSTM WND GST     6 WNW BRONSON           37.92N 95.17W
08/24/2005  60 MPH           ALLEN              KS   TRAINED SPOTTER

1052 PM     TSTM WND GST     6 WNW BRONSON           37.92N 95.17W
08/24/2005  65 MPH           ALLEN              KS   TRAINED SPOTTER

&&

BRW
Special weather statement, Aug 24, 11:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT WED AUG 24 2005

KSZ083-250545-
SEDGWICK-
1155 PM CDT WED AUG 24 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A RAPIDLY DEVELOPING THUNDERSTORM NEAR GODDARD...OR 11 MILES WEST OF
DOWNTOWN WICHITA...AND MOVING EAST AT 35 MPH. WICHITA IS IN THE PATH
OF THIS THUNDERSTORM.

PENNY TO NICKEL SIZED HAIL...AND 40 TO 50 MPH WINDS ARE POSSIBLE
FROM THIS THUNDERSTORM AS IT CONTINUES TO INTENSIFY. IN ADDITION...
THE CLOUD-TO-GROUND LIGHTNING FROM THIS THUNDERSTORM WILL BE
FREQUENT AND DANGEROUS REFRAIN FROM USING ELECTRICAL APPLIANCES AND
STAY OFF THE TELEPHONE EXCEPT IN CASES OF EMERGENCY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES
Local storm report, Aug 24, 11:56 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT WED AUG 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLOOD            EL DORADO               37.82N 96.86W
08/24/2005                   BUTLER             KS   LAW ENFORCEMENT

            STREET FLOODING BEING REPORTED ACROSS THE CITY OF EL
            DORADO. ALSO FLOODING ACROSS HWY 77 NORTH OF EL DORADO

&&

BRW
Local storm report, Aug 24, 11:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT WED AUG 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     FLOOD            8 SW HUTCHINSON         37.98N 98.02W
08/24/2005                   RENO               KS   LAW ENFORCEMENT

            HIGH WATER OVER WHITESIDE ROAD.

&&

KED
Special weather statement, Aug 25, 12:05 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT THU AUG 25 2005

KSZ069-250545-
BUTLER-
1205 AM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM TOWANDA...OR 8 MILES SOUTHWEST OF
ELDORADO...EAST TO THE BUTLER GREENWOD COUNTY LINE. THESE
THUNDERSTORMS WERE MOVING NORTHEAST AROUND 30 MPH.

HAIL TO 1/2 INCH INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE
FROM THESE THUNDERSTORMS. IN ADDITION...THE CLOUD-TO-GROUND LIGHTNING
FROM THESE THUNDERSTORMS WILL BE FREQUENT AND DANGEROUS REFRAIN FROM
USING ELECTRICAL APPLIANCES AND STAY OFF THE TELEPHONE EXCEPT IN
CASES OF EMERGENCY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:13 PM CDTSevere Thunderstorm WarningICTSumner47 min
Aug 24, 7:36 PM CDTSevere Thunderstorm WarningICTCowley39 min
Aug 24, 7:50 PM CDTSevere Thunderstorm WarningICTSedgwick40 min
Aug 24, 7:53 PM CDTSevere Thunderstorm WarningICTButler52 min
Aug 24, 8:10 PM CDTSevere Thunderstorm WarningICTCowley50 min
Aug 24, 8:20 PM CDTSevere Thunderstorm WarningICTReno40 min
Aug 24, 8:22 PM CDTSevere Thunderstorm WarningICTReno38 min
Aug 24, 8:28 PM CDTTornado WarningICTReno47 min
Aug 24, 8:35 PM CDTSevere Thunderstorm WarningICTHarvey40 min
Aug 24, 8:43 PM CDTSevere Thunderstorm WarningICTElk, Greenwood47 min
Aug 24, 8:50 PM CDTSevere Thunderstorm WarningICTReno49 min
Aug 24, 9:00 PM CDTSevere Thunderstorm WarningICTWilson45 min
Aug 24, 9:20 PM CDTSevere Thunderstorm WarningICTWoodson55 min
Aug 24, 9:31 PM CDTSevere Thunderstorm WarningICTElk, Greenwood30 min
Aug 24, 9:45 PM CDTSevere Thunderstorm WarningICTWilson45 min
Aug 24, 10:28 PM CDTSevere Thunderstorm WarningICTAllen, Neosho47 min
Aug 24, 10:42 PM CDTFlash Flood WarningICTWilson, Woodson4 hr
Aug 25, 12:04 AM CDTFlash Flood WarningICTButler, Greenwood4 hr
Aug 25, 2:59 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson33 min
Aug 25, 3:46 AM CDTFlash Flood WarningICTMarion8 hr
Aug 25, 4:30 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson8 hr
Aug 25, 7:34 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson8 hr
Aug 25, 7:35 AM CDTFlash Flood WarningICTButler, Greenwood8 hr
Aug 25, 7:40 AM CDTFlash Flood WarningICTChase, Marion8 hr

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.